MAUDE Adverse Event Report: CORDIS CASHEL SABER 7MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 7MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48007002S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.A review of the manufacturing documentation associated with lot 17530904 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, this was a percutaneous transluminal angioplasty (pta) case, a saber pta 7mm2cm 90 was inflated outside of the patient; however, it was confirmed that the saber pta had a pinhole.There were no reported patient injuries.The saber pta balloon was replaced with a new balloon catheter and the procedure was completed successfully.The device was stored on a shelf with other devices.The device was prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The balloon catheter did not kink while being used.The leakage/pinhole was observed on the balloon.There was no unusual force used at any time.
 
Additional Manufacturer Narrative
This was a percutaneous transluminal angioplasty (pta) case, a saber pta 7mm x 2cm x 90cm balloon catheter was inflated outside of the patient; however, it was confirmed that the saber pta had a pinhole.There were no reported patient injuries.The balloon catheter did not kink while being used.The leakage/pinhole was observed on the balloon.There was no unusual force used at any time.The saber pta balloon was replaced with a new balloon catheter and the procedure was completed successfully.The device was stored on a shelf with other devices.The device was prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.One product was returned for analysis.A non-sterile pta saber 7mm x 2cm x 90cm catheter was returned.Per visual analysis, the balloon catheter was received coiled inside a plastic bag with the balloon delflated and protective tube in place.No anomalies were observed on the device.Per functional analysis, a lab sample.018¿ guide wire was successfully introduced into the wire lumen of the saber balloon via the tip along the entire unit.Then, a lab sample inflator/deflator filled with water was attached to the inflation lumen of the unit and successfully inflated.No anomaly or leakage was observed on the balloon during the inflation test.A product history record (phr) review of lot 17530904 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-leakage¿ was not confirmed of the returned device as functional analysis was performed successfully.The exact cause could not be determined, the device performed as intended.A guide wire was successfully introduced, and the balloon was inflated without difficulty.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 7MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8348158
Report Number9616099-2019-02726
Device Sequence Number1994853
Product Code LIT
UDI-Device Identifier20705032068823
UDI-Public20705032068823
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number48007002S
Device Lot Number17530904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/02/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1